MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161007
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019, this patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.During the case a contralateral leg component (plc121400/20569329) was implanted.An iliac extender component (pll161007/1878556) was needed to complete appropriate coverage from the contralateral leg component into the left external iliac artery.Upon removal of the delivery catheter, the olive tip and approximately 3-4" of the polyimide tubing separated from the rest of the delivery catheter.The physician noted resistance as the olive tip was being pulled into the sheath (dsf1833/unk).An audible sound was heard just as the catheter popped back into the sheath.The catheter delivery system was removed.The broken portion of the catheter and the olive tip were still over the wire (boston scientific amplatz, 260cm,.035 in).The sheath was advanced over the olive tip.The sheath, wire, and catheter were pulled back simultaneously until the sheath and broken piece were outside the patient's body.Once the broken piece was determined by examination and fluoroscopy to be intact and out of the body, the case proceeded in the usual fashion.The delivery catheter and sheath will be sent to gore for evaluation.
 
Additional Manufacturer Narrative
H10/11: additional manufacturer narrative/corrected data - the device was returned to gore for an engineering evaluation.The results showed the following: the delivery catheter was broken at the trailing olive.The leading end had pulled out of trailing olive.The inside of the trailing olive had imprints from the polyimide guidewire lumen.There was damage to the leading end of the introducer sheath.The findings from the evaluation are consistent with the physician¿s observations.The excluder instructions for use (ifu) clearly states: do not continue to withdraw the delivery catheter if resistance is felt during removal through the introducer sheath.Forcibly withdrawing the delivery catheter through the introducer sheath when resistance is encountered has resulted in adverse events including catheter separation and reintervention.The cause for the resistance removing the catheter was the leading olive catching on the leading end of the introducer sheath during catheter removal.The cause for the leading olive catching on the introducer sheath could not be determined with the available information.The force used to remove the device catheter through the introducer sheath when the reported resistance was felt may have contributed to catheter breakage, however the cause for the catheter breakage could not be determined from the currently available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8867523
Report Number3013164176-2019-00101
Device Sequence Number19430580
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public00733132618811
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2021
Device Catalogue NumberPLL161007
Device Lot Number18785556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR